Painful knees and cramps in calves - Anyone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

vidoska
Regular Member


Date Joined Sep 2007
Total Posts : 37
   Posted 1/10/2008 7:17 AM (GMT -7)   

I’m new here, although I’ve been reading posts regularly for months and learned about CD more than from any other source for which I am most grateful to all of you. Since I was diagnosed in 2006 I've not been in a proper remission. For short period I was off medications, only to start soon with intensified therapy. Now I am tapering prednisone. I have constant, moderate pain in my knees. My doctor told me it is secondary manifestation of CD. (I used to have the same pain when I suffered from hyperthyroidism.) I did not have this kind of pain before when on prednisone, only when I was flaring. As soon as I start taking prednisone it would stop. Also, from time to time I have horrible cramps in my calves that wake me at night (although I scarcely sleep due to prednisone insomnia).  Has anyone this problem? Any suggestion? Any advice would be appreciated.


38 years old female, Dx'd July '06, Crohn's collitis and terminal ileitis,

Used Meds: Cipro, Flagyl, Sulfasalazine, 5ASA, 5ASA Enemas, Probiotics,B12 and Iron shots, blood transfusion, Urbason 60mg, Prednisone 20mg - Irigography, X-Ray Intesinal Passage, Colonoscopy in April 06, July 06, Hospitalized - Symptoms long before diagnozed (diarrhea, weight lost, fatigue, exhaustion, pain, subfebrile temperature, joint pain, especially knees)

Current meds: probiotics, prednisone tapering 30mg, sulfasalazine 3x1g, B12 shots, folic acid, omeprazole, xanax 2x0,25mg, alternative: royal jelly, tea mixture,

No surgery so far- History of Graves-Basedow disease in 1995


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 1/10/2008 7:33 AM (GMT -7)   
I think the Prednisone is the culprit here. As I was weaning I used to get really bad charley horse pain in my calves and my knees and feet hurt really bad. I never had that in my early years of Pred, but do now when I take it. I have had Hyperthryoidism myself and am familar with the legs cramps too. Hope as you wean things improve for you.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


Kanditron
Regular Member


Date Joined Oct 2006
Total Posts : 148
   Posted 1/10/2008 7:45 AM (GMT -7)   
I have the same problem and I'm also on prednisone. My doctor told me that the knee pain was also a secondary CD problem. I refuse to believe him as I NEVER had any joint pain before hand. Try taking some potassium supplements for the charlie horses. That helped me out and I remember reading that steroids can drain you of your potassium pretty well... as far as the knee pain I don't know what might help that.
25 years old
Diagnosed 9/06 with Pancolitis. The diagnosis was changed 9/20/07 to Crohn's disease.
Located in my large intestines, stomach, and mouth.
Asacol 3 3x's a day reinstated 9/20/07
Methylpred 40 mg a day.

myspace.com/kandice789

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 7:42 AM (GMT -7)
There are a total of 2,732,938 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151225 registered members. Please welcome our newest member, Milenita.
262 Guest(s), 19 Registered Member(s) are currently online.  Details
cupcakespinkgal, Milenita, tickcheckguy, Lambyloo, White Bird, jujub, Huddie, w0hll, blksteeda, fibrocushie, PA_grandma, Dan0, Traveler, eat2bwell, Bik31, Nosila, straydog, racquetball74, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer